Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 5, NWS Gray, ME

June 20, 20226 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this beach hazards statement at Jun 20, 2022, 5:22 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2022, 5:22 AM EDT (09:22 UTC)
Expired
Jun 20, 2022, 7:34 PM EDT
In force
14 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WHUS41 KGYX 200922
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
522 AM EDT Mon Jun 20 2022

MEZ023>028-NHZ014-201730-
/O.NEW.KGYX.BH.S.0005.220620T0922Z-220621T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
522 AM EDT Mon Jun 20 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the middle 60s to lower 70s may cause people to underestimate
  the dangers of the cold water temperatures, which are currently
  only in the middle 50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and 
  Coastal Waldo Counties.

* WHEN...Through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use 
  extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

HAT
2 follow-up statements
726 
WHUS41 KGYX 201925
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
325 PM EDT Mon Jun 20 2022

MEZ023>028-NHZ014-210000-
/O.CON.KGYX.BH.S.0005.000000T0000Z-220621T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
325 PM EDT Mon Jun 20 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the middle 60s to lower 70s may cause people to underestimate
  the dangers of the cold water temperatures, which are currently
  only in the middle 50s.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use 
  extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
497 
WHUS41 KGYX 202334
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
734 PM EDT Mon Jun 20 2022

MEZ023>028-NHZ014-210045-
/O.CAN.KGYX.BH.S.0005.000000T0000Z-220621T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
734 PM EDT Mon Jun 20 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 3:44 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 20, 3:44 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Gray ME
344 AM EDT Mon Jun 20 2022

.SYNOPSIS...
Drier air moves in today with moderating temperatures expected
as ridging builds into the eastern United States. A warm front
pushes slowly across the area Wednesday night into Thursday with
a chance of showers. Warmer and more humid conditions are
possible Friday into the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
The upper level low which has been responsible for the recent
cool and showery weather is currently located over New Brunswick
and Nova Scotia and will continue to slowly exit to our east
through today. Satellite imagery shows that the cloud deck
associated with this low continues to exit the area with about
all of NH and most of extreme western ME mainly clear now.
Further to the east, more in the way of cloud cover exists.
Across areas that have cleared out, temperatures are quickly
dropping with some northern valley locations such as Berlin and
Whitefield, NH now down into the 30s. Fog has also begun to
develop across some of the valley locations, with Berlin
currently down to 1/4 mile visibility.

Partly to mostly sunny skies will return today as the trough
axis pushes east and mid-level ridging begins to nose in from
the west. Despite this increase in cloud cover, 850 mb
temperatures will remain in the 5-10C range with 925 mb
temperatures into the teens. As a result, high temperatures will
remain below normal today with afternoon highs ranging from the
60s across the north and eastern locations to the 70s in
southwestern ME and southern NH. Coastal locations will warm
quickly through early this afternoon before a developing sea
breeze sends temperatures downward late in the day. As for
winds, northwest winds will quickly ramp up after sunrise today
thanks to increasing mixing of the LLJ but then decrease by late
this afternoon as the core of the jet moves east of our area.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
High pressure to our south will begin to approach southern New
England tonight, which will allow for mainly clear skies and dry
conditions to persist. Winds will rapidly decrease this evening
as we lose mixing, which will allow for good radiational cooling
conditions to develop. While winds and skies will be supportive
for widespread cold readings across the normally colder spots,
one obstacle to this will be the duration of darkness as it will
be the shortest night of the year. Despite this, some patchy
frost will be possible across some sheltered northern valleys
as overnight lows fall into the middle 30s. Elsewhere, lows will
generally be into the middle to upper 40s. Some patchy fog may
also form overnight both along the coast as well as across the
valleys as temperatures approach their dew points.

Tuesday will feature continued tranquil weather conditions as
the ridge builds over the region. Partly cloudy skies will
prevail with high temperatures a couple of degrees warmer than
Monday, mainly into the middle to upper 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The highly amplified blocking pattern across NOAM and environs,
does show signs of becoming less amplified with weakly
more zonal flow by next weekend. Uncertainty as to the fate of
closed low off the SE and mid-Atlantic coast, keeps the forecast
confidence moderate to low though. Should see a warming trend
across the entire by mid week, with more summer-like possible
late week into the week end, although onshore flow would keep
the coast cooler. Initially ridging just to our E will help
keep the ridge rollers to our west, but eventually that will
break down and allow some WAA to increase a threat for showers
by Wed night into Thu night. Depending on the eventual track of
the upper level low as it tries to merge with approaching trough
from the west will determine the threat of showers next
weekend.

As for temps, they will generally run from the upper 60s to mid
70s Wed and Thu, and then shift into the mid 70s to mid 80s by
late week into the weekend.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Short Term...VFR conditions will prevail through Tuesday as high
pressure gradually moves into New England. Isolated instances of
BR/low cigs may result in brief restrictions both early this
morning as well as tonight, especially across northern valley
terminals. No LLWS is forecast through Tuesday.

Long Term...VFR expected Wed, but there is some potential for
coastal stratus Wed night into Thursday, with a better chance
for flight restrictions Thursday as warm front moves through.
Should see a return to VFR on Friday.

&&

.MARINE...
Short Term...Northwest winds may approach 25 kts at times this
morning before weakening and becoming southerly this afternoon
through much of Tuesday.

Long Term...Seas/winds generally stay below SCA levels Tue
night through the end of the week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Tubbs
SHORT TERM...Tubbs
LONG TERM...Cempa
Hazardous weather outlook, Jun 20, 3:17 AM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
317 AM EDT Mon Jun 20 2022

MEZ007>009-NHZ001-002-210730-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
317 AM EDT Mon Jun 20 2022

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Frost is possible in sheltered valleys tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012>014-018>028-033-NHZ003>015-210730-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
317 AM EDT Mon Jun 20 2022

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-210730-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
317 AM EDT Mon Jun 20 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2022Beach Hazards Statements in New Hampshire, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.